Alert archive / Michigan / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 19, 2019, 11:40 PM EDT for 5 counties in Michigan. It was in force for 80 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2019, 11:40 PM EDT (03:40 UTC)
- Expired
- Jul 20, 2019, 1:00 AM EDT
- In force
- 80 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Benzie County, MI, Grand Traverse County, MI, Leelanau County, MI, Manistee County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 92 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 12:00 AM EDT | TSTM WND GST 46 | 1 N Manistee, MI | MESONET STATION DW3748 MANISTEE. |
| Jul 20, 12:02 AM EDT | TSTM WND GST 51 | 2 Ene Parkdale, MI | MANISTEE BLACKER AIRPORT. |
| Jul 20, 12:24 AM EDT | TSTM WND DMG | 5 Wnw Thompsonville, MI | TWO TREES DOWN ACROSS HIGHWAY M-115 NEAR KING RD. |
| Jul 20, 12:27 AM EDT | TSTM WND DMG | 3 S Honor, MI | TREES DOWNED NEAR CINDER AND HOMESTEAD ROADS. TIME ESTIMATED BY RADAR. |
| Jul 20, 12:33 AM EDT | TSTM WND DMG | Beulah, MI | TREES DOWN. |
| Jul 20, 12:55 AM EDT | TSTM WND DMG | 1 Ese Cadillac, MI | TREES DOWN. |
| Jul 20, 12:56 AM EDT | TSTM WND GST 52 | 1 N Cadillac, MI | AWOS STATION KCAD CADILLAC - WEXFORD COUNT ARPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 10:55 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2503 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted.
545
WUUS53 KAPX 200340
SVRAPX
MIC019-055-089-101-165-200500-
/O.NEW.KAPX.SV.W.0009.190720T0340Z-190720T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
1140 PM EDT Fri Jul 19 2019
The National Weather Service in Gaylord has issued a
* Severe Thunderstorm Warning for...
Leelanau County in northern Michigan...
Benzie County in northern Michigan...
Wexford County in northern Michigan...
Grand Traverse County in northern Michigan...
Manistee County in northern Michigan...
* Until 100 AM EDT.
* At 1139 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Newport State Park to 16 miles
west of Frankfort to 20 miles west of Manistee to 22 miles east of
Manitowoc, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Traverse City, Cadillac, Manistee, Leland, Elk Rapids, Frankfort,
Thompsonville, Empire, Beulah, Grand Traverse Light, Sleeping Bear
Point, Arcadia, Bingham, Kingsley, Manton, Sherman, Glen Arbor,
Buckley, Boon and Suttons Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. This line of storms are
capable of producing widespread wind damage. SEEK SHELTER NOW inside
a sturdy structure and stay away from windows!
&&
LAT...LON 4425 8634 4426 8636 4456 8627 4471 8630
4478 8613 4493 8611 4494 8602 4500 8595
4498 8584 4521 8566 4524 8553 4518 8548
4513 8552 4485 8558 4502 8550 4483 8538
4481 8533 4417 8534 4418 8638
TIME...MOT...LOC 0339Z 281DEG 47KT 4514 8688 4464 8657 4433 8673 4406
8722
HAIL...<.75IN
WIND...70MPH
$$
JPB4 follow-up statements
244
WWUS53 KAPX 200357
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1157 PM EDT Fri Jul 19 2019
MIC019-055-089-101-165-200500-
/O.CON.KAPX.SV.W.0009.000000T0000Z-190720T0500Z/
Leelanau MI-Benzie MI-Wexford MI-Grand Traverse MI-Manistee MI-
1157 PM EDT Fri Jul 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR LEELANAU...BENZIE...WEXFORD...GRAND TRAVERSE AND MANISTEE
COUNTIES...
At 1156 PM EDT, severe thunderstorms were located along a line
extending from 18 miles southeast of Newport State Park to near
Arcadia to 7 miles west of Manistee to 23 miles west of Ludington
State Park, moving east at 50 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Traverse City, Cadillac, Manistee, Leland, Elk Rapids, Frankfort,
Thompsonville, Empire, Beulah, Grand Traverse Light, Sleeping Bear
Point, Arcadia, Bingham, Kingsley, Manton, Sherman, Glen Arbor,
Buckley, Boon and Suttons Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are capable
of producing widespread wind damage. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4425 8634 4426 8636 4456 8627 4471 8630
4478 8613 4493 8611 4494 8602 4500 8595
4498 8584 4521 8566 4524 8553 4518 8548
4513 8552 4485 8558 4502 8550 4483 8538
4481 8533 4417 8534 4418 8638
TIME...MOT...LOC 0356Z 276DEG 44KT 4507 8668 4457 8632 4426 8648 4399
8697
HAIL...0.75IN
WIND...70MPH
$$
JPB261
WWUS53 KAPX 200415
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1215 AM EDT Sat Jul 20 2019
MIC019-055-089-101-165-200500-
/O.CON.KAPX.SV.W.0009.000000T0000Z-190720T0500Z/
Leelanau MI-Benzie MI-Wexford MI-Grand Traverse MI-Manistee MI-
1215 AM EDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR LEELANAU...BENZIE...WEXFORD...GRAND TRAVERSE AND MANISTEE
COUNTIES...
At 1214 AM EDT, severe thunderstorms were located along a line
extending from 21 miles west of Sleeping Bear Point to near Copemish
to near Free Soil to 12 miles southwest of Ludington, moving east at
55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
At 1202 AM...a 51 mph wind gust was reported in Manistee.
Locations impacted include...
Traverse City, Cadillac, Manistee, Leland, Elk Rapids, Frankfort,
Thompsonville, Empire, Beulah, Grand Traverse Light, Sleeping Bear
Point, Arcadia, Bingham, Kingsley, Manton, Sherman, Glen Arbor,
Buckley, Boon and Suttons Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are capable
of producing widespread wind damage. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 4425 8634 4426 8636 4456 8627 4471 8630
4478 8613 4493 8611 4494 8602 4500 8595
4498 8584 4521 8566 4524 8553 4518 8548
4513 8552 4485 8558 4502 8550 4483 8538
4481 8533 4417 8534 4418 8638
TIME...MOT...LOC 0414Z 280DEG 49KT 4501 8647 4446 8603 4415 8619 4388
8668
HAIL...0.75IN
WIND...70MPH
$$
JPB885
WWUS53 KAPX 200434
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1234 AM EDT Sat Jul 20 2019
MIC019-055-089-101-165-200500-
/O.CON.KAPX.SV.W.0009.000000T0000Z-190720T0500Z/
Leelanau MI-Benzie MI-Wexford MI-Grand Traverse MI-Manistee MI-
1234 AM EDT Sat Jul 20 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR LEELANAU...BENZIE...WEXFORD...GRAND TRAVERSE AND MANISTEE
COUNTIES...
At 1232 AM EDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Sleeping Bear Point to Mesick to
near Dublin to near Mears State Park, moving east at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Several reports of downed trees have been reported across Benzie
County. Wind gusts over 50 mph have also been reported with this
line of thunderstorms.
Locations impacted include...
Traverse City, Cadillac, Manistee, Leland, Elk Rapids, Frankfort,
Thompsonville, Empire, Beulah, Grand Traverse Light, Sleeping Bear
Point, Arcadia, Bingham, Kingsley, Manton, Sherman, Glen Arbor,
Buckley, Boon and Suttons Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are capable
producing widespread wind damage. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4425 8634 4426 8636 4456 8627 4471 8630
4478 8613 4493 8611 4494 8602 4500 8595
4498 8584 4521 8566 4524 8553 4518 8548
4513 8552 4485 8558 4502 8550 4483 8538
4481 8533 4417 8534 4418 8638
TIME...MOT...LOC 0432Z 270DEG 47KT 4497 8618 4442 8574 4411 8590 4384
8639
HAIL...0.75IN
WIND...70MPH
$$
JPB945
WWUS53 KAPX 200457
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
1257 AM EDT Sat Jul 20 2019
MIC019-055-089-101-165-200507-
/O.EXP.KAPX.SV.W.0009.000000T0000Z-190720T0500Z/
Leelanau MI-Benzie MI-Wexford MI-Grand Traverse MI-Manistee MI-
1257 AM EDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU...BENZIE...WEXFORD...
GRAND TRAVERSE AND MANISTEE COUNTIES WILL EXPIRE AT 100 AM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms as they track into
Kalkaska and Missaukee Counties.
A Severe Thunderstorm Watch remains in effect until 600 AM EDT for
northern Michigan.
LAT...LON 4425 8634 4426 8636 4456 8627 4471 8630
4478 8613 4493 8611 4494 8602 4500 8595
4498 8584 4521 8566 4524 8553 4518 8548
4513 8552 4485 8558 4502 8550 4483 8538
4481 8533 4417 8534 4418 8638
TIME...MOT...LOC 0457Z 277DEG 53KT 4486 8567 4431 8524 4400 8540 4374
8589
$$
JPBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:30 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 19, 8:30 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
830 PM EDT Fri Jul 19 2019
.UPDATE...
Issued at 830 PM EDT Fri Jul 19 2019
...Increasing damaging wind threat into nw lower MI early
overnight...
Ok, so about those convective trends. MCS continues to take shape
over northern WI, and some of the CAMS are getting a better sense
as to what is taking shape. Those CAMs bring organized (though
diminishing) storms into nw lower MI (Gd Trav Bay region and
points south) after midnight. It is still likely that the bulk of
the CAMs solutions diminish the MCS too quickly. Yes, crossing
Lake MI and running out of daylight will take a toll on the MCS.
But the MCS should maintain enough internal forcing, and still
have enough instability ahead of it, to remain potent into nw
lower MI. As we get deeper into the night, that weakening trend
should start to play out as storms cross lower MI.
It would appear that the SVR threat is considerably higher in the
sw half of the forecast area (say, south of a CVX-Harrisville
line) than to the ne. That is where the instability gradient lies,
and the developing LLJ does not have much time to displace
considerable instability too far northward. Some multicellular
activity is progged overnight over Superior, perhaps grazing
eastern upper MI. This activity will be far less intense,
occurring in a relatively low instability environment.
But there is a considerable threat for wind damage in nw lower MI
(Gd Trav Bay/Leelanau region down to MBL/CAD) in the early
overnight hours.
UPDATE Issued at 734 PM EDT Fri Jul 19 2019
Some housekeeping will be required to ongoing heat headlines
shortly. Downstate offices already have advisories up thru
Saturday. That does not appear necessary for most of northern MI,
as somewhat cooler/less humid air starts to bleed in on Saturday.
However, heat indices are still quite high in the se, where that
trend will take the longest to play out.
It is my current intention to extend the heat advisory into
Saturday in Ogemaw/Iosco/Gladwin/Arenac Cos, and expire it
elsewhere.
More on convective trends tonight a little later.
&&
.NEAR TERM...(Through Tonight)
Issued at 315 PM EDT Fri Jul 19 2019
High Impact Weather Potential: An isolated strong-severe storm
possible this afternoon. More widespread severe storms possible late
this evening and overnight across parts of northern Michigan.
Dangerous heat indices continue this afternoon.
Pattern synopsis/forecast: Initial early morning west-east oriented
convective corridor that impacted locations generally along and
south of M-72 left an impressive 1.0-3.5 inches of new rainfall for
some, just over the course of 1-1.5 hours. This leaves a quasi-
stationary warm frontal boundary draped across the Tip of the Mitt
extending westward through central WI into southern MN that will
become the focus for additional thunderstorm development later this
afternoon through tonight.
Several areas of focus are anticipated this afternoon through
tonight locally, initially on increasing heat/humidity and resultant
instability this afternoon - perhaps allowing for an additional
isolated shower/storm to kick off, primarily in lake breeze
convergence zones, although subtle support aloft may also help to
provide initiation. Attention then transitions upstream across
central MN and northwest WI early this evening where convection is
expected to continue to blossom in an extremely unstable environment
(MLCAPE as high as 5-6,000 J/kg)...before propagating eastward
across northern WI and upper MI before potentially impacting parts
of the forecast area late this evening and overnight.
Primary forecast concerns/challenges: Isolated storm this afternoon?
Upstream convective evolution later this evening into the overnight
hours.
A hot and humid airmass continues across northern Michigan today
with heat indices this afternoon in the upper 90s and low 100s
common across much of northern lower...slightly cooler north of the
bridge. No planned changes to the ongoing heat advisory for much of
northern lower Michigan. This heat/humidity will continue to propel
increasing instability across the Great Lakes region, evident by
APX's 18z raob that observed upwards of 500 J/kg of MLCAPE / 2,700
J/kg MUCAPE. A few showers have popped up over the last hour or so
over southeastern counties and suppose the chance of an isolated
shower/storm will continue this afternoon, primarily in lake breeze
convergence zones strong enough to overcome moderate capping, but
really think this threat is more the exception rather than the rule.
Given bulk shear values sampled around 30 kts this afternoon, will
have to watch any cells for potentially stronger updrafts leading to
damaging wind gusts large hail. If any showers/storms do develop,
they're expected to diminish with time through the evening hours.
Attention then transitions to central MN/central WI later this
afternoon as ongoing convection across western MN is expected to
continue to develop in the vicinity of the aforementioned warm front
with extreme instability as high as 6,000 J/kg of MLCAPE. Expecting
this initial discrete convection to manifest into a forward
propagating MCS across northern WI by early-mid evening with
expected cold pool formation leading to a potentially strong
convective line. This feature is expected to continue its eastward
progression toward northern Michigan late this evening into the
overnight hours. The primary window for severe weather will be
between 10 PM - 5 AM, and while it's tough to pinpoint precisely
where storms will track, the primary threat locations include
eastern upper, the Tip of the Mitt and northwest lower. While all
hazards are possible with this convective line, bowing segments with
damaging winds will by far be the primary threat as wind gusts may
exceed 60-70 mph given the strength of vertical shear profiles. An
isolated QLCS tornado can't be ruled out as well, and of course
heavy rain given such a moisture-rich atmosphere with PWs progged
above above 2.00 inches. This all fits well with SPCs slight to
enhanced risk across northern Michigan with the highest severe
probabilities across eastern upper and northwest lower MI.
Given all of the above, still do have some concerns about convective
evolution overnight and do not feel as if severe weather is a slam
dunk at this point...as the majority of hi-res CAMs do show a
weakening/diminishing trend to the convective line as it approaches
and crosses northern Lake Michigan overnight. While this is
certainly in the envelope of possibilities, current thinking is the
degree of instability still in tact beyond sunset (and actually
increasing) along with an already-developed and potentially mature
MCS should overcome limiting factors. Many deterministic/ensemble
members suggest MCS maintenance probabilities at over 90-95%
overnight, as well.
Low temperatures tonight remain warm and muggy, generally in the low-
mid 70s for most with dew points not far behind in the upper 60s/low
70s.
&&
.SHORT TERM...(Saturday through Monday)
Issued at 315 PM EDT Fri Jul 19 2019
...Unsettled and warm/humid for one more day...
High Impact Weather Potential: Very warm/humid conditions
anticipated again Saturday for parts of the forecast area.
Marginal risk for severe storms again Saturday.
Pattern Synopsis/Forecast: Semi-permanent large scale upper level
ridging remains across the southern CONUS with a belt of strong
westerly flow across the northern tier of states/southern Canada and
the northern Great Lakes. Surface low pressure is over southern
Hudson Bay with a wavy boundary stretching back through southern
Canada...the leading edge of substantially cooler/drier air slated
to reach us later this weekend. Although muddied by recent
convection, secondary moisture boundary stretches from Minnesota
across Wisconsin into northern Lower Michigan and has remained the
focus for shower/thunderstorm development over the last day or so.
Northern Michigan will remain entrenched within this warm and muggy
airmass for one more day or so until aforementioned cold front
finally presses southward through the state late Saturday into
Sunday. Until then, still looking at a few more rounds of
showers/thunderstorms to impact the forecast area.
Primary Forecast Concerns/Challenges: Convective evolution over the
next one to two days and risk for severe storms.
We are basically in "wait-and-see" mode to see how convection
evolves over the 12 hours or so, which of course will determine how
tomorrow goes. Current thoughts...our next main round of storms
(barring any significant afternoon/evening development) comes later
tonight into Saturday morning, developing upstream and coming over
the top through the U.P. and down into Lower Michigan through early
Saturday morning. Thus, I plan to start the morning with higher
shower/thunderstorm chances, followed by diminishing chances as we
go through the morning.
Behind that, another lull anticipated by later in the morning and
into the afternoon. In fact, behind the overnight convection, latest
guidance solutions suppress our leading moisture/thermal boundary
and axis of substantial heat/moisture/instability southward into
central and southern lower Michigan, which might translate into a
little cooler temperatures and lower heat indices for at least the
northern portion of the forecast area. But it remains toasty and
humid across the southern/SE part of the forecast area however and
there may be a need for another heat advisory for that area.
But again, I'll let the overnight crew make that call.
By later in the afternoon and into the evening, one more round of
showers and storms may develop in proximity to the moisture/
instability boundary and run across central and southern lower
Michigan into the evening, with the highest threat for areas south
of M-72. SPC Day 2 outlook outlines the main threat for marginal
severe storms to areas south of M-32 essentially along and south of
that instability axis, with a slight risk down through central Lower
Michigan.
Meanwhile, stronger cold front drops down out of Canada and down
through northern Michigan Saturday night into Sunday and further
suppresses heat/instability into the lower lakes. This should pretty
much end our strong thunderstorm threat as well as bring relief from
the heat and humidity heading into Sunday.
Severe weather potential: Of course our primary severe storm threat
comes tonight into Saturday morning with whatever organized
convection develops upstream. Sitting on the edge of strong westerly
flow aloft and within a moisture/instability very rich environment,
any storms into Saturday morning will have the potential to be
severe, not to mention to produce some heavy rainfall amounts with
PWAT values north of 1.5 inches. Northern Michigan remains outlined
in a slight to enhanced risk for severe storms...somewhat rare for
us these days...with the primary threats damaging winds, heavy rain
and even an isolated tornado threat. We also remain outlooked by WPC
for heavy rainfall through Saturday night.
.LONG TERM...(Monday night through Friday)
Issued at 315 PM EDT Fri Jul 19 2019
High Impact Weather Potential: None at this time.
As discussed prior, pattern shift is still anticipated for the long
term as large scale upper level ridging now in place through the
southern CONUS retrogrades and builds back into the western
states...while downstream flow buckles across the Great Lakes into
New England. This signals the end of our warm/humid stretch starting
with a cold frontal passage later Saturday into Sunday and
temperatures getting knocked back down into 70s for at least the
first half of the work week. But more importantly, surface dewpoints
will get knocked down to much more comfortable readings through the
week. Temperatures do look to rebound back into the 80s for the
latter half of the week but more akin to "normal" readings for mid-
late July.
Sensible weather-wise, still not anticipating much, with a large
expanse of high pressure building and settling into the region for
much of the week. Blended guidance continues to hint at some diurnal
"pop-up" type showers at times throughout the week, especially later
in the week as we start to see some moisture/higher dewpoint air
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 734 PM EDT Fri Jul 19 2019
Round of storms, perhaps strong/svr, heading toward TVC/MBL after
midnight.
Cluster of severe t-storms continues to develop in nw WI and
surrounding areas. This activity is likely to develop ese-ward. A
slight/gradual diminishing trend should begin as it crosses Lake
MI and eventually northern lower, but storms are still expected to
pack a punch as they move into nw lower MI. Strong/svr wind gusts
are possible, mainly at MBL/TVC, in the 04z-09z window. A period
of MVFR cigs is possible behind this activity, into part of
Saturday. Otherwise mostly VFR,
Light sw to w winds, veering nw Saturday.
&&
.MARINE...
Issued at 315 PM EDT Fri Jul 19 2019
A very warm and humid airmass will continue across the Great Lakes
region into Saturday, bringing occasional chances for showers and
storms. There remains a chance for severe storms, primarily tonight
as thunderstorms are expected to develop across northern WI before
shifting eastward toward northern Michigan. A cold front sags toward
the region during the day Saturday, which may result in gusts
approaching advisory level, but think the gradient remains loose
enough to prevent any advisories at this time, especially given
over-lake stability.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY until 9 PM EDT this evening for MIZ020>034.
HEAT ADVISORY until 6 PM EDT Saturday for MIZ035-036-041-042.
LH...NONE.
LM...HEAT ADVISORY until 9 PM EDT this evening for LMZ346.
LS...NONE.
&&
UPDATE...JZ
NEAR TERM...MG
SHORT TERM...BA
LONG TERM...BA
AVIATION...JZ
MARINE...MGHazardous weather outlook, Jul 19, 9:12 PM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 912 PM EDT Fri Jul 19 2019 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036- 041-042-086>088-095>099-201200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet- Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena- Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee- Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix- 912 PM EDT Fri Jul 19 2019 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. Strong to severe thunderstorms will move across northern lower Michigan between 11 PM and 5 AM. The primary threats with these storms includes damaging winds greater than 70 mph, and isolated tornadoes, along with locally heavy rainfall. The severe weather threat is greatest in northwest lower Michigan, including the Grand Traverse Bay region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a marginal risk for severe thunderstorms across parts of northern lower Michigan Saturday and Saturday evening. The main threats are damaging wind gusts and heavy rainfall. Hot and very humid weather with dangerously high heat indices will persist through Saturday for portions of northern Lower Michigan, in particular near Saginaw Bay. See ongoing heat advisories for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight. Dispatchers...please notify your Emergency Managers immediately. Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:03 PM EDT | Heat Advisory | APX | Arenac, Gladwin, Iosco, Ogemaw | 16 hr |
| Jul 19, 11:15 PM EDT | Special Marine Warning | APX | 90 min | |
| Jul 20, 12:12 AM EDT | Coastal Flood Advisory | APX | Antrim, Benzie, Charlevoix, Emmet, Grand Traverse, Leelanau and 1 more | 5 hr |
| Jul 20, 12:49 AM EDT | Special Marine Warning | APX | 86 min | |
| Jul 20, 1:06 AM EDT | Severe Thunderstorm Warning | APX | Kalkaska, Missaukee | 39 min |
| Jul 20, 11:43 AM EDT | Severe Thunderstorm Warning | APX | Manistee, Wexford | 24 min |
| Jul 20, 12:03 PM EDT | Flash Flood Warning | APX | Manistee | 3 hr |
| Jul 20, 1:35 PM EDT | Special Marine Warning | APX | 85 min | |
| Jul 20, 1:52 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 53 min |
| Jul 20, 1:59 PM EDT | Special Marine Warning | APX | 46 min | |
| Jul 20, 2:16 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 29 min |
| Jul 20, 2:28 PM EDT | Special Marine Warning | APX | 32 min | |
| Jul 20, 2:35 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 40 min |
| Jul 20, 2:49 PM EDT | Flash Flood Warning | APX | Manistee | 3 hr |
| Jul 20, 4:31 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw | 44 min |
| Jul 20, 4:53 PM EDT | Special Marine Warning | APX | 97 min | |
| Jul 20, 5:45 PM EDT | Areal Flood Warning | APX | Manistee | 18 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.